MAUDE Adverse Event Report: K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE Ø5.5X30 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE Ø5.5X30 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 3001-35530
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
 
Event or Problem Description
It was reported that mesa rail rods slipped from mesa uniplanar screws at t3 post-operatively.Plans for revision surgery are not known at this time.No adverse consequences were reported.This record captures the second of the two mesa uniplanar screws.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device remains implanted in the patient.Device history records and complaint history could not be reviewed as the device lot number was not provided.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.According to the mesa surgical technique guide, patient trauma post-op or high activity level can introduce unanticipated loading to the construct, leading to the axial slip along the rod.According to the ifu, these internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.It is unknown if there were any complications during the initial surgery.A minimum of 3 follow up attempts were performed to obtain additional information; however, a response was not received.From the available information, an exact cause of the reported event could not be determined.
 
Event or Problem Description

Brand Name
DEFORMITY, UNIPLANAR SCREW; SIZE Ø5.5X30 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12360360
Report Number3004774118-2021-00261
Device Sequence Number3794341
Product Code NKB
UDI-Device Identifier10888857049864
UDI-Public10888857049864
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3001-35530
Device Catalogue Number3001-35530
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale